U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 25-year-old female asked:

Can i gain weight if i have cortisone injections for trochanteric hip bursitis last option as in so much pain but don't want to gain any more weight ?

2 doctor answers3 doctors weighed in
Dr. Robert Kent
Physical & Rehabilitation Medicine 13 years experience
No: The injection you will receive for troch bursitis will have steroids in it more than likely, but the single dose given locally does not normally have much systemic effect at all. If you were diabetic you may note a small spike in your sugars, but it should not cause any longer systemic effects like weight gain. Hope this helps and feel better soon!
Dr. Tal David
Orthopedic Surgery 28 years experience
Cortisone injection: A single cortisone injection for hip bursitis will likely not affect your weight.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 12, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.